MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CLYDESDALE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 2968455
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with lumbar spondylolisthesis (1 degree before l4), lumbar instability (l4-l5), lumbar spinal stenosis (l4-l5) and bone disease.She underwent resection of l4-l5 lumbar disc nucleus pulposes by minimally invasive approach, and cage intervertebral graft fusion, and posterior percutaneous pedicle screw fixation.Intra-op, the cage broke while insertion into the intervertebral space.The cage was then completely explanted and no fragment of the broken cage remained inside the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and optical examination revealed a 4mm portion of the top part of the implant, which interfaces directly with the inserter has broken off.Macroscopic examination of the returned portion of the implant identified a brittle fracture with rays emanating out form the corners of the implant.There were no witness marks on the outside of the broken portion of the implant.It appears the implant broke due to bend stress overload during the implantation process.If information is provided in the future, a supplemental report will be issued.

Brand Name
CLYDESDALE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key9123710
Report Number1030489-2019-01075
Device Sequence Number2820059
Product Code MAX
UDI-Device Identifier00613994486004
UDI-Public00613994486004
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K083026
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2968455
Device Lot NumberH5513375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2019
Initial Date Received by Manufacturer 08/27/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR